Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 90, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 1, 2003, 2:29 PM CDT for Wayne County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2003, 2:29 PM CDT (19:29 UTC)
- Expired
- May 1, 2003, 3:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Wayne County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 12:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 358 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1214 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
782 WUUS54 KOHX 011929 SVRBNA TNC181-012015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 229 PM CDT THU MAY 1 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN TENNESSEE * UNTIL 315 PM CDT * AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF CLIFTON...OR 10 MILES NORTHEAST OF SAVANNAH...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLIFTON AROUND 235 PM CDT WAYNESBORO AROUND 255 PM CDT && LAT...LON 3536 8816 3505 8801 3503 8762 3542 8759 $$ END/ORCHANIAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 10:20 AM CDT, 4 hours 9 minutes earlier.
Area forecast discussion, May 1, 10:20 AM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1020 AM CDT THU MAY 01 2003 COLD FRONT TO THE NORTHWEST STRETCHING FROM THE EASTERN GREAT LAKES TO NORTHWEST TEXAS. MCS OVER MO/AR WITH OUTFLOW BNDRY OVER MO BOOTHEEL AND NORTHERN AR BULGING SEWD. LOCAL ETA MODEL INDICATING SIGNIFICANT DESTABILIZATION OVER WEST TENNESSEE NEAR MKL AROUND 20Z WITH A 3000+ B+ AXIS MOVING EASTWARD INTO WESTERN MIDDLE TENNESSEE BEFORE 00Z. COMPUTED LI INDICATED AROUND -9. HAVE UPDATED NORTHWEST PORTION TO INCLUDE SVR MENTION...IAW WITH LATEST GUIDANCE FROM SELS. .BNA...NONE. JLM
Hazardous weather outlook, May 1, 5:30 AM CDT, 8 hours 59 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-021030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT THU MAY 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN MIDDLE TENNESSEE THIS AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WIND GUSTS AND LARGE HAIL. THE STORMS ARE EXPECTED TO WEAKEN LATE TONIGHT...AS THE ATMOSPHERE WILL BECOME MORE STABLE. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP IN MIDDLE TENNESSEE ON FRIDAY. SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WIND GUSTS AND LARGE HAIL...AS A COLD FRONT MOVES INTO MIDDLE TENNESSEE. ANOTHER ROUND OF SEVERE WEATHER IS POSSIBLE EARLY NEXT WEEK...AS ANOTHER SPRINGTIME DISTURBANCE STRENGTHENS EAST OF THE ROCKIES. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE ON ALERT STATUS FOR POSSIBLE ACTIVATION THIS AFTERNOON...AND AGAIN ON FRIDAY. 04
In the hours before
Local storm report, May 1, 2:04 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0204 PM CDT THU MAY 01 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0135 PM CAMDEN TN WIND DAMAGE
05/01/03 BENTON ROOF DAMAGE TO RESTAURANT
31Local storm report, May 1, 2:11 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0211 PM CDT THU MAY 01 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM WAVERLY TN WIND DAMAGE
05/01/03 HUMPHREYS TREES DOWN
31Local storm report, May 1, 2:16 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0216 PM CDT THU MAY 01 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM 3 S ERIN TN WIND DAMAGE
05/01/03 HOUSTON TREES DOWN ACROSS HIGHWAY
231
31The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 1:23 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 37 min |
| May 1, 1:29 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 46 min |
| May 1, 1:36 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 44 min |
| May 1, 2:04 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 41 min |
| May 1, 2:20 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 25 min |
| May 1, 2:38 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 47 min |
| May 1, 2:46 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 29 min |
| May 1, 2:52 PM CDT | Severe Thunderstorm Warning | OHX | Lewis | 38 min |
| May 1, 2:56 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 49 min |
| May 1, 3:00 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 45 min |
| May 1, 3:05 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 40 min |
| May 1, 3:12 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 48 min |
| May 1, 3:26 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 54 min |
| May 1, 3:30 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 50 min |
| May 1, 3:32 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 48 min |
| May 1, 3:47 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 43 min |
| May 1, 3:55 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 50 min |
| May 1, 4:00 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 45 min |
| May 1, 4:09 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, DeKalb, Smith | 51 min |
| May 1, 5:09 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 51 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.